Volume 13, Issue 1 (vol-1 2007)                   Horizon Med Sci 2007, 13(1): 45-49 | Back to browse issues page

XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Khosravi A, HasanZadeh M, VosoghiNia H, SaadatNia H, Shakeri M. Gasterointestinal bleeding in patients with anticoagulant therapy. Horizon Med Sci. 2007; 13 (1) :45-49
URL: http://hms.gmu.ac.ir/article-1-157-en.html
1- , mehluie@yahoo.com
Abstract:   (9094 Views)
Gastrointestinal bleeding is one of the most complications in anticoagulated patients. Previous series have shown that most anticoagulated patients who present with gastrointestinal bleeding have had mucosal disease. Materials and Methods: The underlying diagnosis and clinical course of 60 patients who represented with severe acute gastrointestinal haemorrhage while taking the anticoagulant warfarin is reviewed, and matched with 120 patients in control group who presented in the same, not taking warfarin. Results: The mean age of patients was 62 years. A bleeding site was identified in 90% of cases and the major source of bleeding was the alimentary tract. The most common diagnosis was peptic ulcer and erusion. The most of patients were hemodynamicaly stable, and shock was more frequent in patients with INR more than therapeutic level. No direct relation was found between anticoagulation period, history of gastrointestinal disease and drug history of patients with bleeding severity. Endoscopic treatment was attempted in 30% of patients. Conclusion: In our study the most common cause of gastrointestinal bleeding is peptic ulcer disease.Also this study shows that patients who had GI bleeding can safely undergo endoscopic treatment.
Full-Text [DOC 118 kb]   (3885 Downloads)    
Type of Study: Original | Subject: Internal Medicine
Received: 2008/03/18 | Published: 2007/04/15

Send email to the article author


© 2020 All Rights Reserved | The Horizon of Medical Sciences

Designed & Developed by : Yektaweb